MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC SYVA EMIT 2000; SYVA® EMIT 2000 VANCOMYCIN ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC SYVA EMIT 2000; SYVA® EMIT 2000 VANCOMYCIN ASSAY
Model Number SYVA® EMIT 2000 VANCOMYCIN ASSAY
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2020-00189 was filed for the same event.(same patient).Beckman coulter, the distributor of the siemens healthcare diagnostics emit 2000 vancomycin assay, contacted siemens and reported that an elevated vancomycin result obtained on the beckman au5800 system was questioned as discordant by their customer.Siemens is investigating the event.
 
Event or Problem Description
An elevated emit 200 vancomycin result, considered by the physician to be discordant, was obtained on a patient sample on a beckman au5800 system.The result was reported to the physician(s) who questioned the result.The same sample was reprocessed on the same system and elevated results were obtained and reported.There are no known reports of patient intervention or adverse health consequences due to the vancomycin results which were regarded as discordant.
 
Additional Manufacturer Narrative
New information (22-jul-2020): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the falsely elevated vancomycin result.Hsc had requested patient samples to be returned to siemens for testing, but the customer no longer had the samples available.Siemens evaluated the manufacturing batch and quality control records for the vancomycin lot and all data was within specifications.No similar events had been seen in an evaluation of complaint records from 01-aug-2019 to 14-jul-2020 to rule out any systemic product problem.The event is isolated to this one patient.No instrument issues were reported.Quality control was within range and no issues were noted with other patient samples indicating that the instrument and reagent were performing acceptably.Based on the results of the investigation no potential product issue has been identified.The cause of the event is unknown.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Original mdr 2517506-2020-00188 was filed 25-jun-2020.Mdr 2517506-2020-00189 was filed for the same event.Mdr supplement 2517506-2020-00189 supplement 1 was filed for the same event.

Brand Name
SYVA EMIT 2000
Common Device Name
SYVA® EMIT 2000 VANCOMYCIN ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark, de
MDR Report Key10194313
Report Number2517506-2020-00188
Device Sequence Number887125
Product Code LEH
UDI-Device Identifier00842768023323
UDI-Public00842768023323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020692
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberSYVA® EMIT 2000 VANCOMYCIN ASSAY
Device Catalogue NumberSMN 10445338
Device Lot NumberM5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR